Alert archive / Alabama / Special Weather Statements in 2011

Special Weather Statement, NWS Tallahassee, FL

June 25, 2011Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jun 25, 2011, 3:16 PM CDT for Dale County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2011, 3:16 PM CDT (20:16 UTC)
Expired
Jun 25, 2011, 3:45 PM CDT
In force
29 min
Issued by
NWS Tallahassee, FL

County Dale County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2301 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WWUS82 KTAE 252016
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT SAT JUN 25 2011

ALZ066-067-252045-
DALE AL-HENRY AL-
316 PM CDT SAT JUN 25 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY
COUNTIES...

* UNTIL 345 PM CDT

AT 312 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 23 MILES NORTH OF DOTHAN...OR NEAR BAREFIELD
CROSSROADS...MOVING SOUTH AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3141 8530 3136 8555 3160 8556 3161 8541
TIME...MOT...LOC 2016Z 340DEG 7KT 3155 8546

$$

25-CAMP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:15 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 25, 2:15 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT SAT JUN 25 2011

.SYNOPSIS...
19Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A GENERALLY UNAMPLIFIED
UPPER LEVEL PATTERN ACROSS THE CONUS. MAIN NORTHERN STREAM FLOW IS
ARRIVING OVER THE OREGON/NORTHERN CALIFORNIA COAST AND THEN
EXTENDING EASTWARD ACROSS THE HIGH PLAINS/UPPER MIDWEST. THIS FLOW
THEN DIPS INTO LONGWAVE TROUGHING ACROSS THE OHIO VALLY AND
NORTHEASTERN STATES. FURTHER SOUTH TOWARD OUR REGION...A WEAKER
EXTENSION OF THIS EASTERN U.S. TROUGH REACHES ALL THE WAY TO THE
NORTHEAST GULF COAST. WV IMAGERY INDICATES A WEAK IMPULSE EMBEDDED
WITHIN THE TROUGH CROSSED THE AREA DURING THE FIRST HALF OF THE DAY
WITH A DRIER MID-LEVEL AIRMASS HAVING ARRIVED IN ITS WAKE ACROSS OUR
WESTERN/NORTHERN ZONES. TO OUR WEST...BROAD UPPER RIDGING EXTENDS
FROM THE NORTHERN MEXICO PLATEAU ACROSS THE SOUTHERN PLAINS TO THE
WESTERN GULF OF MEXICO.

AT THE SURFACE...WEAK PRESSURE PATTERN ACROSS THE SOUTHEASTERN
STATES. OVERALL OUR LOW LEVELS ARE DEFINED BY THE SUBTROPICAL
SURFACE RIDGE POSITION JUST TO OUR SOUTH. REGIONAL RADARS SHOWING
GOOD COVERAGE OF CONVECTION ACROSS DIXIE COUNTY AND ACROSS THE
NORTH-CENTRAL FL PENINSULA. THIS ACTIVITY IS ALIGNED WITH THE DEEPER
MOISTURE PROFILES AND WEAK SYNOPTIC LIFT ASSOCIATED WITH THE UPPER
TROUGH. A FEW LESS ORGANIZED SHOWERS AND STORMS ARE ALSO DEVELOPING
ALONG THE PANHANDLE SEA-BREEZE. SOME SUPPRESSION OF THE CONVECTION
OVER THESE WESTERN/NORTHERN ZONES IS LIKELY ONGOING AS A RESULT OF
THE NVA IN THE WAKE OF THE PASSING IMPULSE. HOWEVER...THESE SHOWERS
SHOW THAT THE RESULTING COLUMN IS NOT COMPLETELY HOSTILE TO DEEP
CONVECTION...AND A SCATTERING OF STORMS WILL REMAIN IN THE FORECAST
THROUGH THE MIDDLE EVENING HOURS.

&&

.SHORT TERM (TONIGHT THROUGH MONDAY)...
TONIGHT...TYPICAL FOR SUMMER...A SCATTERING OF SHOWERS/STORMS WILL
LINGER INTO THE EVENING HOURS BEFORE DISSIPATING WITH THE LOSS OF
DIURNAL HEATING. GFS IS HINTING AT ANOTHER WEAK PIECE OF ENERGY
DROPPING SOUTH LATER TONIGHT FROM AN ONGOING MCS CLUSTER OVER THE
MIDDLE MS VALLEY. ALWAYS TOUGH TO ANTICIPATE THE STRENGTH AND
LOCATION OF SUCH IMPULSES...BUT A FEW ISOLATED SHOWERS ARE POSSIBLE
DURING THE LATE NIGHT HOURS. OVERALL THE COVERAGE WILL BE VERY LOW
(IF ANY) AND WILL KEEP THE FORECAST AT A SILENT 10% POP OVER LAND
DURING THE SECOND HALF OF THE NIGHT. HOWEVER...OVER THE MARINE
AREA...THE BROADER UPPER TROUGH IS EXPECTED TO SUPPORT THE
RE-DEVELOPMENT OF SCT NOCTURNAL CONVECTION.

SUNDAY...FAIRLY TYPICAL LATE JUNE DAY UPCOMING FOR THE SECOND HALF
OF THE WEEKEND. OUR REGION WILL GENERALLY BE LOCATED ON THE BACKSIDE
OF THE BROAD UPPER TROUGH. IN THIS POSITION...MOST OF THE SYNOPTIC
SUPPORT WILL BE OFF TO OUR EAST. GFS/NAM BOTH SHOW A CORRIDOR OF
SLIGHTLY DRIER MID-LEVEL AIR OVERHEAD...BUT NOT TO A LEVEL THAT
SHOULD HAVE A SIGNIFICANT IMPACT ON CONVECTION. 1000-700MB MEAN FLOW
IS VERY LIGHT AND THEREFORE LOCAL ENHANCEMENTS TO THE SEA-BREEZE
WILL BE KEPT TO A MINIMUM. GRIDS WILL SHOW RAIN CHANCES NEAR OR
SLIGHTLY BELOW CLIMO FOR A LIGHT FLOW DAY WITH 25-35%. WILL INCLUDE
A SMALL AREA OF 40-45% OVER THE EASTERN BIG BEND ZONES IN CLOSEST
PROXIMITY TO THE UPPER TROUGH AXIS. TEMPERATURES WILL BE CLIMBING A
BIT FROM PREVIOUS DAYS BACK INTO THE MIDDLE 90S AWAY FROM THE COAST.
MAV NUMBERS LOOK A BIT ON THE HOT SIDE FOR THE PATTERN AND GENERALLY
DROPPED THESE VALUES BY A COUPLE OF DEGREES.

SUNDAY NIGHT...UPPER RIDGE TO OUR WEST ATTEMPTS TO BUILD EASTWARD
ALONG THE NORTHERN GULF COAST INTO OUR WESTERN ZONES. GFS IS RATHER
AGGRESSIVE IN THE ARRIVAL OF UPPER LEVEL ENERGY AROUND THE EASTERN
PERIPHERY OF THE RIDGE DURING SUNDAY NIGHT WHICH WOULD SUGGEST
KEEPING A CHANCE OF SHOWERS/STORMS IN THE FORECAST. NOT SEEING MUCH
SUPPORT FROM THE REMAINING GUIDANCE SUITE FOR THIS SOLUTION AND WILL
MINIMIZE ITS IMPACT AT THIS TIME. ECMWF IS MUCH WEAKER WITH THIS
ENERGY...AND SO FAR SEEING LITTLE REFLECTION WITHIN THE NCEP HI-RES
WRF CORES.

MONDAY...ANOTHER TYPICAL SUMMER DAY WITH HIGH TEMPERATURES INTO THE
90S AND A SCATTERING OF AFTERNOON SHOWERS AND STORMS. WITH LITTLE IN
THE WAY OF UPPER LEVEL SUPPORT...CONVECTION WILL BE DRIVEN PURELY BY
SEA-BREEZE AND OTHER MESO-SCALE BOUNDARIES. WITH THIS IN MIND SEE
LITTLE REASON TO EXPECT MORE...OR LESS THAN A CLIMO DISTRIBUTION TO
THE RAINFALL.

&&

.LONG TERM (TUESDAY THROUGH NEXT SATURDAY)...
BOTH THE 25/00Z GFS AND 24/12Z EURO AGREE THAT THE FORECAST AREA
WILL BE LOCATED ON THE EASTERN EDGE OF THE H5 RIDGE CENTERED OVER
THE LOWER MS VALLEY. BY WEDNESDAY INTO THURSDAY...BOTH MODELS WEAKEN
THE EASTERN EDGE OF THE RIDGE AND WEAK SHORTWAVE ENERGY MOVES INTO
THE AREA WITH WEAK NORTHERLY MID LEVEL FLOW. THIS COMBINED WITH
SEASONABLE DEEP LAYER MOISTURE WILL ALLOW A DAILY SCATTERING OF
AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA THROUGH THE
PERIOD. IT IS USUALLY DIFFICULT TO PIN DOWN WHICH PART OF THE
FORECAST AREA WILL SEE THE HIGHEST RAIN CHANCES ON ANY GIVEN DAY
DURING THE SUMMER MONTHS IN THE EXTENDED FORECAST PERIOD. THAT
USUALLY DEPENDS ON THE EXACT WIND REGIME FOR THE DAY WHICH IS HARD
TO FORECAST SEVERAL DAYS IN ADVANCE. AS A RESULT...WILL BROAD BRUSH
A 40 POP ACROSS THE AREA FOR MOST OF THE AFTERNOONS WHICH IS NEAR
THE CLIMATOLOGICAL AVERAGE AFTERNOON POP FOR THIS TIME OF YEAR.
TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE MID 90S AWAY FROM THE
COAST EACH AFTERNOON WITH LOW TO MID 70S AT NIGHT. THIS IS NEAR TO
JUST SLIGHTLY ABOVE AVERAGE FOR THIS TIME OF YEAR.

&&

.AVIATION...
A WEAK UPPER LEVEL DISTURBANCE COMBINED WITH STRONG AFTERNOON
HEATING...DEEP LOW LEVEL MOISTURE...AND A DEVELOPING SEA BREEZE WILL
PRODUCE SCATTERED THUNDERSTORMS ACROSS THE TRI-STATE AREA THIS
AFTERNOON AND EARLY EVENING. MOST OF THE STORMS WILL DEVELOP ACROSS
THE FLORIDA BIG BEND AND EASTERN PANHANDLE AS THE SEA BREEZE PUSHES
INLAND...HOWEVER EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER
SOUTHWEST AND SOUTH CENTRAL GEORGIA...WITH THE FEWEST STORMS OVER
SOUTHEAST ALABAMA WHERE THE ATMOSPHERE IS A LITTLE DRIER THIS
AFTERNOON. DO NOT EXPECT SIGNIFICANT FOG TONIGHT ALTHOUGH A FEW
PATCHES ARE LIKELY ESPECIALLY IN AREAS THAT RECEIVE SOME RAIN TODAY.
ON SUNDAY SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP AGAIN...
MAINLY ACROSS FLORIDA AGAIN ASSOCIATED WITH THE SEABREEZE...MOST
NUMEROUS OVER THE EASTERN FLORIDA BIG BEND AREA.

&&

.MARINE...
SUBTROPICAL RIDGE AXIS WILL REMAIN OVER OR JUST SOUTH OF THE
FORECAST WATERS DURING THE NEXT SEVERAL DAY. THIS POSITION WILL KEEP
OUR WINDS AND SEAS LOW OUTSIDE OF LOCAL ENHANCEMENT ALONG THE COAST
EACH AFTERNOON WITH THE SEA-BREEZE. A FEW SHOWERS AND STORMS CAN BE
EXPECTED EACH NIGHT INTO THE MORNING HOURS.

&&

.FIRE WEATHER...
ABUNDANT LOW LEVEL MOISTURE WILL PERSIST ACROSS THE TRI-STATE
AREA...WITH SOME LOCATIONS RECEIVING WETTING RAINFALL FROM SCATTERED
AFTERNOON THUNDERSTORMS. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN
ABOVE CRITICAL LEVELS THROUGH MOST OF THE COMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   72  95  73  95  73 /  20  30  20  40  20
PANAMA CITY   76  93  77  92  77 /  20  20  20  30  20
DOTHAN        74  97  74  96  74 /  30  30  20  30  20
ALBANY        72  98  73  96  73 /  30  20  30  30  20
VALDOSTA      72  96  72  96  73 /  20  30  20  40  20
CROSS CITY    72  94  71  94  73 /  20  30  20  40  20
APALACHICOLA  74  90  75  90  75 /  20  20  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

SYNOPSIS/SHORT TERM/MARINE...MROCZKA
AVIATION/FIRE WEATHER...DUVAL
LONG TERM...DVD
Hazardous weather outlook, Jun 25, 3:17 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 AM EDT SAT JUN 25 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-260830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
417 AM EDT SAT JUN 25 2011 /317 AM CDT SAT JUN 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY IMPACTING
MAINLY COASTAL FLORIDA IN THE MORNING THEN INLAND FLORIDA AND
LATER THEN SOUTHEAST ALABAMA AND SOUTH GEORGIA DURING THE LATE
AFTERNOON INTO THE EVENING HOURS. A FEW STORMS MAY BE STRONG TO
SEVERE WITH HAIL AND WIND GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON SUNDAY
BEFORE THE UPPER TROUGH DEPARTS EAST INTO THE ATLANTIC WITH DRIER
AIR FILTERING BACK IN. A FEW STORMS MAY BE STRONG ON SUNDAY BUT
SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH ABOUT 2 AM.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Jun 25, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT SAT JUN 25 2011

ALZ066-067-252045-
DALE AL-HENRY AL-
316 PM CDT SAT JUN 25 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY
COUNTIES...

* UNTIL 345 PM CDT

AT 312 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 23 MILES NORTH OF DOTHAN...OR NEAR BAREFIELD
CROSSROADS...MOVING SOUTH AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3141 8530 3136 8555 3160 8556 3161 8541
TIME...MOT...LOC 2016Z 340DEG 7KT 3155 8546

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:39 PM CDTSpecial Weather StatementTAEWalton51 min
Jun 24, 8:52 PM CDTSevere Thunderstorm WarningTAEWalton38 min
Jun 25, 4:25 PM CDTSpecial Weather StatementTAEJackson35 min
Jun 25, 4:45 PM CDTSpecial Weather StatementTAESeminole30 min
Jun 24, 7:14 PM CDTSpecial Weather StatementTAEDale31 min

Nearby

Special Weather Statements in Alabama, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.